Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Energy Levels? Antidepressant or DepoTesterone Therapy?osterone leves
Apr 11, 2001

Approximately 2 years ago, while undergoing board exams, I was placed on Prozac and Buspar to address anxiety and lethargy. I have been on that regimen since then, along with Zerit, Epivir, Ziagen and Acyclovir. I'm currently stable and at undetectable levels. My question is: is there relationship between energy levels and testosterone? and Could the decreased levels of testosterone have caused symptoms suggestive of depression? If possible I would like to discontinue antidepressant medication. Thank you!

Response from Dr. Bartlett

These are excellent questions. The relationship between testosterone, depression and enrgy levels is complex, but I am convinced by my patients that it definitely exists. I would suggest taking a broad approach to your current situation. Your health care provider can measure your testosterone level, and if it is low, provide supplementation. I would also review your antidepressant choice with your therapist, especially before discontinuing it, and see if another agent might be a better choice. Good luck!



Previous
My neighbor has AIDS-How can I help?
Next
HIV+ Husband

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement